I have been taking 150mg of Wellbutrin since July for my depression/anxiety. But one of the side effects can be nervousness and anxiousness. Not something good for me. So I thought I read on another thread that people increased to 300mg and the nervousness stopped? Is this true? Or would taking less help to lessen the side effect? I would have thought less but what do I know
So I would really love to get your opinion so I can adjust my dosage accordingly. My doctor unfortunately is not much help. Obviously I know you guys aren't doctors but I would love to hear personal experiences. Please and thank you.
Ok - here is my story. I was on Lexapro from March till August. Worked great for my anxiety and depression, but it made me hungry all the time and I gained a few lbs (would have gained more - but I was really trying hard not to overeat and gain more!). Also - the inability or orgasm was driving me crazy
Now... what I WANTED to do, was to add WEllbutrin XL to the Lex, but my GYN does not do cominbation therapy, so I swichted to WB only. I had a heck of a time going through Lex withdrawl, I thought I would either go crazy or die before it got better. I tried it once and it was awful - so I went back on 5mg of the Lex, started taking 5-HTP with it, and started weaning off it again. I did much much better the second time. The 5-HTP raises your Seratonin levels. Since WB works on Norephepinephrine and Dopamine, you are not getting the calming affect like you would of an SSRI.
I did go up to 3oomg of the WB for a few weeks, and I did feel better - but I could not sleep for anything! It can cause insomnia, and it does for alot of people. I went back down to 150mg (and have been back down to that dosage for a few weeks now, and with the 100 MG of 5-HTP added to it (I take it at night), I am doing much better. Before you start the Lexapro route - why don't you try adding the 5-HTP to your regimine and see how you do?
I know all of this is so frustrating - it is to all of us - but with the help of everyone else on these boards - we learn alot - and moreso than from the doctors - who sometimes I think don't know diddly!!!
So I thought I read on another thread that people increased to 300mg and the nervousness stopped? Is this true? Or would taking less help to lessen the side effect?
It's really a very individual thing. For some people, an increased dose may reduce anxiety. For others, more wellbutrin = more anxiety.
I do not recommend that you increase your wellbutrin without a doctor's approval. The risk of seizures increases with higher doses. Unless you are taking the XL form, you should NOT increase the amount that you take in the morning. If your doctor prescribes an increased dose, the extra amount is ONLY taken 8 hours after the initial dose.
In general, wellbutrin isn't usually the best antidepressant for those also suffering from anxiety. Are you seeing a psychiatrist or a general practice MD? If you're not seeing a "trist", you might want to!
Well actually I was being kinda stupid, my doctor (reg. GP) perscribe a full 300mg and I was only taking 150mg because I figured less would help with the anxiety. I FINALLY got connected with a "trist" I was on a waiting list for almost 10 months because in Ontario very few "trit's" will see patients that are not Bi-polar or other VERY serious mental issues. Not that ours aren't. Anyway, she is the one that recommended Lexapro because she said it has all the good things about Paxil that I LOVED but had the low side effects like Wellbutrin. But I read so many people say it does cause weight gain and sexual side effects. But on a really old post on here I came across a thread where the majority of posters said they had no side effects. So I am confused.
I am taking the 5HTP but only for a couple of days so it wouldn't be working yet. SSRI's seem to be the best for me, my issue is probably more seretonin related. I am just so afraid to try celexa or lexapro because I am getting married in like 10 months and the weight gain creeps up on you so slowly that I probably not notice in time to get it back off again. But I also want to be able to enjoy my wedding and not ruin it like the depression ruined the night he proposed.
I just don't know what to do.
Erin, from just reading your post - I think that Wellbutrin with Lexapro added will be the best route for you. I have seen VERY few people on here that didn't have sexual side affects or weight gain from Lexapro alone. I didn't have bad anxiety - just kind of on edge all the time, but mostly depression. Lexapro is a great drug - but it does have those side affects for most people. I would keep on taking the 5-HTP and see where it goes from there. Hopefully you are taking 100mg. You can actually take it several times a day. Why don't you try that and see how you do?
I can understand you not wanting to chance anything messing up your wedding - that is much too important!
I have samples left from when my doctor perscribed Celexa but it wasn't strong enough to get me out of "the dark place" so we went for paxil because we knew it would work as it did the last time. So yesterday I started taking the celexa with my wellbutrin. I guess it would be the same thing as doing the lexapro with the wellbutrin. I don't know if my doctor will agree to combining drugs to help ease the side effects. I will have to ask her when I see her this week. I know for now she'll want me on both because I can't just STOP the wellbutrin but I think she'll want me to try to stop it gradually.
The very first time I was put on meds when I was like 17 or 18 it was zoloft. I don't think I gained any weight. My mom was on it for years and no weight gain but the sexual side effects for her were brutal. I don't remember having those either but I was only 17 so maybe I wouldn't know even if they were there. I think that may be my next drug to try if Celexa makes me gain weight and she wont agree to combining the 2 drugs. Does anyone worry about taking 2 drugs? Though if these drugs shortened my life span by 15-20 years I would MUCH RATHER live a shorter HAPPY life than live an extra 20 years miserably.
Erin, for many people it does allieviate the sexual side affects. My doc wouldn't do the combination therapy though so I had to switch completely to WB.
Actually - Lexapro is supposed to be better than Lexapro. It has part of the same chemical makeup as Celexa - but less side affects and more potent. I wouldn't try the Celexa and then switch to Lex because even though they are similiar - they are different.
Honestly right now with the wedding coming up I am more worried about the weight gain than the sexual side effects. Though I was reading old posts about celexa and it seemed like more people lost weight than gained. So hopefully I wont put on the weight, I still am trying to get rid of the Paxil weight!
Isn't Prozac an SSRI? I guess that is why they have so many different SSRI's because hopefully you can find one that has little to no side effects. If they were all the same there would only be one, I guess. So only time will tell if this is going to make me pack on the pounds like paxil. I need to go out and get a scale so I can watch it carefully and catch any weight gain before it amounts to a lot. It's funny that you say that about Lexapro because my phsyciatrist(sp?) recommened Lexapro because of it's NON weight gaining factor. It also claims that on the website too.
Prozac is an SSRI also. You know - I specifically asked my doctor before I started on Lexapro about sexual and weight gain side affects and he told me that it wouldn't do that - but I beg to differ. I didn't gain much, but if I hadn't been working so hard not to gain - I probably would have.
If you are determined not to - you probably won't. Don't think you will lose any either though.